Asymptotically consistent reflection boundary conditions for diffusion theory

G. C. Pomraning, B. D. Ganapol

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

It is well known that the classic diffusion equation is an asymptotic limit of the one-speed linear transport equation. In this paper, we carry out the analysis required to obtain an asymptotically consistent boundary condition for this diffusion equation in the case of partial surface reflection. The specification of this boundary condition requires the transport theory solution to a purely scattering halfspace problem. A variational treatment is used to obtain explicit results for this halfspace problem in the general case. In the special case of purely diffuse reflection, simple considerations give exact halfspace results, and a more involved exact halfspace analysis is presented in the case of specular reflection. These exact results are used to assess the accuracy of the variational treatment.

Original languageEnglish (US)
Pages (from-to)787-817
Number of pages31
JournalAnnals of Nuclear Energy
Volume22
Issue number12
DOIs
StatePublished - Dec 1995
Externally publishedYes

ASJC Scopus subject areas

  • Nuclear Energy and Engineering

Fingerprint Dive into the research topics of 'Asymptotically consistent reflection boundary conditions for diffusion theory'. Together they form a unique fingerprint.

  • Cite this